The Michigan Mathematical Journal

Quermaßintegrals and asymptotic shape of random polytopes in an isotropic convex body

N. Dafnis, A. Giannopoulos, and A. Tsolomitis

Full-text: Open access

Article information

Michigan Math. J., Volume 62, Issue 1 (2013), 59-79.

First available in Project Euclid: 22 March 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 52A21: Finite-dimensional Banach spaces (including special norms, zonoids, etc.) [See also 46Bxx]
Secondary: 46B07: Local theory of Banach spaces 52A40: Inequalities and extremum problems 60D05: Geometric probability and stochastic geometry [See also 52A22, 53C65]


Dafnis, N.; Giannopoulos, A.; Tsolomitis, A. Quermaßintegrals and asymptotic shape of random polytopes in an isotropic convex body. Michigan Math. J. 62 (2013), no. 1, 59--79. doi:10.1307/mmj/1363958241.

Export citation


  • R. Adamczak, R. Łatała, A. E. Litvak, A. Pajor, and N. Tomczak-Jaegermann, Tail estimates for norms of sums of log-concave random vectors, preprint.
  • R. Adamczak, A. E. Litvak, A. Pajor, and N. Tomczak-Jaegermann, Quantitative estimates of the convergence of the empirical covariance matrix in log-concave ensembles, J. Amer. Math. Soc. 23 (2010), 535–561.
  • D. Alonso-Gutiérrez and J. Prochno, On the Gaussian behavior of marginals and the mean width of random polytopes, preprint, 2012, arXiv:1205.6174v1.
  • K. M. Ball, Logarithmically concave functions and sections of convex sets in ${\Bbb R}^{n},$ Studia Math. 88 (1988), 69–84.
  • I. Bárány and Z. Füredi, Approximation of the sphere by polytopes having few vertices, Proc. Amer. Math. Soc. 102 (1988), 651–659.
  • F. Barthe, O. Guédon, S. Mendelson, and A. Naor, A probabilistic approach to the geometry of the $\ell_{p}^{n}$-ball, Ann. Probab. 33 (2005), 480–513.
  • S. G. Bobkov and F. L. Nazarov, On convex bodies and log-concave probability measures with unconditional basis, Geometric aspects of functional analysis (V. D. Milman, G. Schechtman, eds.), Lecture Notes in Math., 1807, pp. 53–69, Springer-Verlag, Berlin, 2003.
  • B. Carl and A. Pajor, Gelfand numbers of operators with values in a Hilbert space, Invent. Math. 94 (1988), 479–504.
  • N. Dafnis, A. Giannopoulos, and A. Tsolomitis, Asymptotic shape of a random polytope in a convex body, J. Funct. Anal. 257 (2009), 2820–2839.
  • A. Giannopoulos, Notes on isotropic convex bodies, Warsaw University, 2003.
  • A. Giannopoulos and M. Hartzoulaki, Random spaces generated by vertices of the cube, Discrete Comput. Geom. 28 (2002), 255–273.
  • E. D. Gluskin, Extremal properties of orthogonal parallelepipeds and their applications to the geometry of Banach spaces, Mat. Sb. (N.S.) 136 (1988), 85–96.
  • O. Guédon and M. Rudelson, $L_p$-moments of random vectors via majorizing measures, Adv. Math. 208 (2007), 798–823.
  • R. Kannan, L. Lovasz, and M. Simonovits, Isoperimetric problems for convex bodies and a localization lemma, Discrete Comput. Geom. 13 (1995), 541–559.
  • B. Klartag and E. Milman, Centroid bodies and the logarithmic Laplace transform–-A unified approach, J. Funct. Anal. 262 (2012), 10–34.
  • B. Klartag and R. Vershynin, Small ball probability and Dvoretzky theorem, Israel J. Math. 157 (2007), 193–207.
  • R. Łatała, Order statistics and concentration of $\ell_r$-norms for log-concave vectors, J. Funct. Anal. 261 (2011), 681–696.
  • A. E. Litvak, V. D. Milman, and G. Schechtman, Averages of norms and quasi-norms, Math. Ann. 312 (1998), 95–124.
  • A. E. Litvak, A. Pajor, M. Rudelson, and N. Tomczak-Jaegermann, Smallest singular value of random matrices and geometry of random polytopes, Adv. Math. 195 (2005), 491–523.
  • E. Lutwak, D. Yang, and G. Zhang, $L^p$ affine isoperimetric inequalities, J. Differential Geom. 56 (2000), 111–132.
  • S. Mendelson and A. Pajor, On singular values of matrices with independent rows, Bernoulli 12 (2006), 761–773.
  • S. Mendelson, A. Pajor, and M. Rudelson, The geometry of random $\{{-1,}1\}$-polytopes, Discrete Comput. Geom. 34 (2005), 365–379.
  • V. D. Milman and A. Pajor, Isotropic position and inertia ellipsoids and zonoids of the unit ball of a normed $n$-dimensional space, Geometric aspects of functional analysis (J. Lindenstrauss, V. D. Milman, eds.), Lecture Notes in Math., 1376, pp. 64–104, Springer-Verlag, Berlin, 1989.
  • V. D. Milman and G. Schechtman, Asymptotic theory of finite dimensional normed spaces, Lecture Notes in Math., 1200, Springer-Verlag, Berlin, 1986.
  • G. Paouris, $\psi_{2}$-estimates for linear functionals on zonoids, Geometric aspects of functional analysis (V. D. Milman, G. Schechtman, eds.), Lecture Notes in Math., 1807, pp. 211–222, Springer-Verlag, Berlin, 2003.
  • –––, Concentration of mass in convex bodies, Geom. Funct. Anal. 16 (2006), 1021–1049.
  • –––, Small ball probability estimates for log-concave measures, Trans. Amer. Math. Soc. 364 (2012), 287–308.
  • G. Pisier, The volume of convex bodies and Banach space geometry, Cambridge Tracts in Math., 94, Cambridge Univ. Press, Cambridge, 1989.
  • P. Pivovarov, On determinants and the volume of random polytopes in isotropic convex bodies, Geom. Dedicata 149 (2010), 45–58.
  • R. Schneider, Convex bodies: The Brunn–Minkowski theory, Encyclopedia Math. Appl., 44, Cambridge Univ. Press, Cambridge, 1993.